Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 12, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Mar 25, 2010, 12:57 PM CDT for Dent County, Phelps County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2010, 12:57 PM CDT (17:57 UTC)
- Expired
- Mar 25, 2010, 3:08 PM CDT
- In force
- 2 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dent County, MO, Phelps County, MO
The radar
The St Louis radar (KLSX), 126 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
125
WGUS53 KSGF 251757
FFWSGF
MOC065-161-260000-
/O.NEW.KSGF.FF.W.0012.100325T1757Z-100326T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 PM CDT THU MAR 25 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN DENT COUNTY IN SOUTH CENTRAL MISSOURI...
PHELPS COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 700 PM CDT
* AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THAT AN AREA OF VERY HEAVY RAINFALL HAS BEEN OCCURRING
OVER THE WARNING AREA. RADAR ESTIMATED RAINFALL HAS BEEN NEAR TWO
INCHES OVER THE PAST THREE TO FOUR HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
ROLLA...ST. JAMES...AND RURAL AREAS OVER THE NORTHERN HALF OF DENT
COUNTY.
SOME ISOLATED FLOODING HAS ALREADY BEEN REPORTED BY A TRAINED
SPOTTER EAST OF ROLLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3759 9131 3755 9132 3756 9176 3759 9176
3760 9180 3804 9195 3806 9188 3805 9164
3813 9163 3816 9153 3780 9153 3779 9132
3771 9131 3769 9116 3759 9116
$$1 follow-up statement
204
WGUS73 KSGF 252008
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
308 PM CDT THU MAR 25 2010
MOC065-161-252021-
/O.CAN.KSGF.FF.W.0012.000000T0000Z-100326T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PHELPS MO-DENT MO-
308 PM CDT THU MAR 25 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT NORTHERN DENT AND
PHELPS COUNTIES IS CANCELLED...
CALLS TO THE PHELPS AND DENT COUNTY DISPATCH OFFICES INDICATE NO
WIDESPREAD OR SERIOUS ONGOING FLOODING WITHIN THE COUNTY.
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3759 9131 3755 9132 3756 9176 3759 9176
3760 9180 3804 9195 3806 9188 3805 9164
3813 9163 3816 9153 3780 9153 3779 9132
3771 9131 3769 9116 3759 9116
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 25, 12:34 PM CDT, 23 minutes earlier.
Area forecast discussion, Mar 25, 12:34 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1234 PM CDT THU MAR 25 2010 ...UPDATE TO AVIATION... .DISCUSSION... A FAIRLY ACTIVE WEATHER PATTERN WILL CONTINUE INTO THE UPCOMING WEEKEND. ONCE THE STORM SYSTEM CURRENTLY AFFECTING THE REGION DEPARTS...ANOTHER ONE IS ON THE WAY JUST IN TIME FOR THE WEEKEND. LONG WAVE CHARTS THEN INDICATE A PATTERN CHANGE NEXT WEEK AS STRONG NEGATIVE HEIGHT ANOMALIES SHIFT FROM NORTH OF HUDSON BAY BACK INTO THE ALASKA REGION. THIS WILL LIKELY RESULT IN BACKING UPPER LEVEL FLOW...AND POSSIBLY A SOUTHWESTERLY FLOW LATER NEXT WEEK. CURRENTLY...UPPER LEVEL LOW PRESSURE IS TRACKING EAST ACROSS THE RED RIVER REGION. AT THE SURFACE...LOW PRESSURE WAS LOCATED JUST SOUTH OF TULSA OKLAHOMA. A STATIONARY FRONT EXTENDED NORTHEAST FROM THE LOW RIGHT ALONG OR JUST SOUTH OF INTERSTATE 44. RADAR INDICATES ONE CLUSTER OF SHOWERS ALONG THE HIGHWAY 63 CORRIDOR. ADDITIONAL SHOWERS ARE DEVELOPING FROM NORTHEAST OKLAHOMA INTO THE TRUMAN LAKE REGION. IN ADDITION...PATCHY FOG HAS DEVELOPED IN CLOSE PROXIMITY TO THAT SURFACE FRONT. VISIBILITIES HAVE OCCASIONALLY DROPPED TO A QUARTER MILE. AS THAT UPPER LEVEL LOW SWINGS EAST THIS MORNING...LARGE SCALE ASCENT WILL CONTINUE TO SUPPORT SHOWER ACTIVITY NORTH OF INTERSTATE 44. ADDITIONAL ACTIVITY IS EXPECTED CLOSER TO THE TRACK OF THE UPPER LEVEL LOW ACROSS SOUTHERN MISSOURI. WILL BE CANCELING THE FLOOD WATCH WITH THE MORNING PACKAGE AS ADDITIONAL RAINFALL AMOUNTS ACROSS CENTRAL MISSOURI WILL AVERAGE A THIRD OF AN INCH OR LESS. MAINTAINED PATCHY FOG MENTION EARLY THIS MORNING ALONG AND SOUTH OF THAT FRONT...BUT THINK THAT WILL DIMINISH ONCE THE FRONT BEGINS SHUNTING SOUTH AND NORTHERLY WINDS INCREASE. STILL NOT OUT OF THE QUESTION WE COULD SEE A LIGHTNING STRIKE OR TWO ACROSS SOUTH CENTRAL MISSOURI...BUT ANY INSTABILITY WILL BE VERY LIMITED. PRECIPITATION WILL BEGIN TO END FROM WEST TO EAST LATER THIS MORNING AND THIS AFTERNOON AS THAT LOW MAKES STEADY PROGRESS EAST. WOULD NOT BE SURPRISED AT ALL FOR AREAS OUT WEST TO SEE SOME SUN THIS AFTERNOON. WENT CLOSE TO MAV TEMPERATURES TODAY...WITH MANY AREAS STEADY FOR MOST OF THE DAY. TONIGHT THEN LOOKS CHILLY AS A SURFACE RIDGE AXIS SHIFTS EAST ACROSS THE REGION. WENT WITH SREF NUMBERS WHICH PUTS MOST AREAS IN THE LOW TO MID 30S. CONSIDERED FOG MENTION...BUT THE DEW POINTS ADVECTING INTO THE AREA MAY BE A BIT LOW FOR OPTIMAL CONDITIONS. THIS WILL BE SOMETHING FOR THE DAY SHIFT TO TAKE ANOTHER LOOK AT. AFTER A CHILLY START...TEMPERATURES WILL REBOUND NICELY ON FRIDAY AS THAT RIDGE AXIS SLIDES EAST OF THE AREA. WENT SLIGHTLY ABOVE MAV TEMPERATURES WITH AREAS ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR GETTING INTO THE LOWER AND MIDDLE 60S. THE NEXT STORM SYSTEM SLATED TO IMPACT THE REGION LOOKS FAIRLY SIMILAR TO THE CURRENT ONE. OPERATIONAL MODELS AND ENSEMBLE SYSTEMS CONTINUE TO HIT ON THE LATER SATURDAY INTO EARLY SUNDAY TIME FRAME FOR THE BEST PRECIPITATION CHANCES. HAVE CONTINUED WITH THE CHANCE POPS ON SATURDAY AND SUNDAY...WITH LIKELY POPS SATURDAY NIGHT. DID KEEP THUNDER MENTION GOING AS NAM/GFS BOTH BRING AT LEAST SOME ELEVATED INSTABILITY INTO THE AREA. MOST MEDIUM RANGE MODELS AND ENSEMBLE MEMBERS PUSH THIS SYSTEM OUT OF THE AREA BY LATER SUNDAY. THE ECMWF IS MUCH SLOWER TO EXIT THIS SYSTEM. NOT BUYING RIGHT NOW WITH NO REAL BLOCKING SIGNALS NOTED. EITHER WAY...WILL HAVE TO WATCH THE HYDRO SITUATION WITH THIS SYSTEM. ONCE THAT SYSTEM DOES CLEAR THE REGION...THE WEATHER LOOKS FAIRLY QUIET FROM EARLY TO MIDWEEK. A WARMING TREND IS EXPECTED AS WE TRANSITION TO A WESTERLY AND EVENTUALLY SOUTHWESTERLY FLOW ALOFT. SCHAUMANN && .AVIATION... FOR THE 25/1800Z KSGF/KJLN/KBBG TAFS...LOW PRESSURE OVER NORTHERN ARKANSAS WILL SHIFT EAST AS HIGH PRESSURE BUILDS INTO EASTERN KANSAS AND MISSOURI TONIGHT AND FRIDAY. LOW END MVFR AND IFR CEILINGS WITH OCNL IFR VISIBILITY IN RAIN AND FOG TO START THE TAF PERIOD WILL IMPROVE FAIRLY RAPIDLY FROM WEST TO EAST FROM 21Z-03Z. SOME SHALLOW GROUND FOG WILL OCCUR IN SOME AREAS OVERNIGHT...BUT ATTM BELIEVE THE OVERALL DRY AIR MASS WILL LIMIT THE DEPTH AND EXTENT OF FOG. THIS WILL NEED TO BE MONITORED. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 25, 12:53 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1253 PM CDT THU MAR 25 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1253 PM CDT THU MAR 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. MODERATE TO HEAVY RAINFALL WILL CONTINUE TO SPREAD EAST ACROSS SOUTHERN MISSOURI THIS AFTERNOON. RAINFALL RATES WITHIN THE HEAVIER BANDS OF RAIN OF TWO TO THREE TENTHS PER HOUR FOR SEVERAL HOURS CAN BE EXPECTED WHICH MAY LEAD TO SOME LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AREAS. THE RAIN SHOULD END ACROSS SOUTHEAST KANSAS...WEST CENTRAL AND SOUTHWEST MISSOURI DURING THE AFTERNOON...HOWEVER FLOODING WILL BE ONGOING INTO THE EVENING FROM RAINFALL EARLIER IN THE DAY. WIND GUSTS OVER 30 MPH WILL BE POSSIBLE THIS AFTERNOON...MAINLY NORTH AND WEST OF THE OZARKS PLATEAU. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STORM SYSTEM WILL BRING RAIN AND THUNDERSTORMS BACK INTO THE REGION THIS WEEKEND. DEPENDING ON THE TRACK AND STRENGTH OF THIS STORM SYSTEM...THERE MAY BE AN ADDITIONAL THREAT FOR FLOODING. ENOUGH INSTABILITY MAY ALSO EXIST FOR A FEW THUNDERSTORMS CAPABLE OF PRODUCING HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Mar 25, 10:59 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1059 AM CDT THU MAR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 AM FLASH FLOOD 1 NW GALENA 36.82N 93.48W
03/25/2010 STONE MO EMERGENCY MNGR
HIGHWAY 413 FROM JUST NORTHWEST OF GALENA TOWARDS CRANE
HAS WATER RUNNING OVER THE ROADWAY.
&&
LINDENBERGLocal storm report, Mar 25, 11:34 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1134 AM CDT THU MAR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 AM FLOOD 5 WSW MARSHFIELD 37.31N 92.99W
03/25/2010 WEBSTER MO EMERGENCY MNGR
GREENWOOD ROAD FLOODED
&&
KARDELLLocal storm report, Mar 25, 11:37 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1137 AM CDT THU MAR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM FLOOD BOLIVAR 37.61N 93.41W
03/25/2010 POLK MO EMERGENCY MNGR
SEVERAL LOW WATER CROSSINGS ON COUNTY ROADS ARE FLOODED
WITH 1 TO 2 FEET OF WATER.
&&
KARDELLLocal storm report, Mar 25, 11:42 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1142 AM CDT THU MAR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD LEAWOOD 37.03N 94.49W
03/25/2010 NEWTON MO LAW ENFORCEMENT
INDIANA ROAD CLOSED DUE TO FLOODING
&&
KARDELLLocal storm report, Mar 25, 11:43 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1143 AM CDT THU MAR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD 5 S JOPLIN 37.02N 94.51W
03/25/2010 NEWTON MO LAW ENFORCEMENT
RIVER ROAD CLOSED DUE TO FLOODING
&&
KARDELLLocal storm report, Mar 25, 12:42 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1242 PM CDT THU MAR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM FLASH FLOOD N NEWTONIA 36.88N 94.19W
03/25/2010 NEWTON MO LAW ENFORCEMENT
HIGHWAY M CLOSED DUE TO FLOODING
&&
KARDELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:25 PM CDT | River Flood Warning | SGF | Vernon | 13 hr |
| Mar 24, 7:44 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory, Morgan | 6 hr |
| Mar 25, 1:53 AM CDT | Areal Flood Warning | SGF | Benton, Camden, Hickory, Morgan | 7 hr |
| Mar 25, 6:14 AM CDT | Flash Flood Warning | SGF | Barton, Jasper, Newton | 6 hr |
| Mar 25, 8:43 AM CDT | Flash Flood Warning | SGF | McDonald | 3 hr |
| Mar 25, 9:40 AM CDT | Flash Flood Warning | SGF | Barry | 5 hr |
| Mar 25, 10:35 AM CDT | Flash Flood Warning | SGF | Stone, Taney | 4 hr |
| Mar 25, 11:13 AM CDT | Areal Flood Warning | SGF | Camden, Christian, Douglas, Howell, Laclede, Ozark and 4 more | 8 hr |
| Mar 25, 11:45 AM CDT | Areal Flood Warning | SGF | Dallas, Greene, Laclede, Lawrence, Polk | 8 hr |
| Mar 25, 12:00 PM CDT | Flash Flood Warning | SGF | Barton, Jasper, McDonald, Newton | 3 hr |
| Mar 25, 2:32 PM CDT | Areal Flood Warning | SGF | Barton, Jasper, McDonald, Newton | 24 hr |
| Mar 25, 2:53 PM CDT | Flash Flood Warning | SGF | Barry, Ozark, Stone, Taney | 4 hr |
| Mar 25, 3:26 PM CDT | River Flood Warning | SGF | Jasper | 12 hr |
| Mar 25, 6:56 PM CDT | Areal Flood Warning | SGF | Barry, Camden, Christian, Dallas, Douglas, Greene and 11 more | 24 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.